Answered by: Dr Sri Viknarajan
I am 21, was ovulating and had unprotected sex and immediately used postinor 2. Now my period is 2 weeks late
Hi and thank you for contacting us.
According to your statement, we understand your concern regarding the late period after the use of postinor 2 (Levonorgestrel). We will try to help you as much as possible.
For your information, Levonorgestrel can function as an emergency contraceptive if used at the correct interval and dosage. It may prevent pregnancy by preventing ovulation or fertilisation if intercourse has taken place in the preovulatory phase.
Nevertheless, Levonorgestrel may also increase the possibility of cycle disturbances which can sometimes lead to earlier or later ovulation date causing menstrual cycle changes.
Although changes may only be temporary, an ongoing abnormal menstrual cycle followed by serious symptoms, such as menstrual bleeding disorder, severe pain or vomiting, should require an immediate visit to the doctor.
You are also encouraged to talk to our doctor online, so that we can help you further.
We hope you will be satisfied with our answer.